Vol. 36, No. 3, 1971

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Officers
Subscriptions
Editorial Board
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
On dominated extensions in linear subspaces of 𝒞C (X)

E. M. Alfsen and B. Hirsberg

Vol. 36 (1971), No. 3, 567–584
Abstract

The main result is the following: Given a closed linear subspace A of 𝒞C(X) where X is compact Hausdorff and A contains constants and separates points, and let F. be a compact subset of the Choquet boundary AX with the property that the restriction to F of every A-orthogonal boundary measure remains orthogonal. If a0 A|F and a0 Ψ|F for some strictly positive A-superharmonic function Ψ, then a0 can be extended to a function a A such that a Ψ on all of X. It is shown how this result is related to various known dominated extension-and peak set-theorems for linear spaces and algebras. In particular, it is shown how it generalizes the Bishop-Rudin-Carleson Theorem.

Mathematical Subject Classification
Primary: 46.25
Secondary: 31.00
Milestones
Received: 18 June 1970
Published: 1 March 1971
Authors
E. M. Alfsen
B. Hirsberg